Mathematics (Oct 2020)

Nonlinear Dynamics and Control of a Cube Robot

  • Teh-Lu Liao,
  • Sian-Jhe Chen,
  • Cheng-Chang Chiu,
  • Jun-Juh Yan

DOI
https://doi.org/10.3390/math8101840
Journal volume & issue
Vol. 8, no. 10
p. 1840

Abstract

Read online

The paper aims to solve problems of the mathematical modeling and realization of a cube robot capable of self-bouncing and self-balancing. First, the dynamic model of the cube robot is derived by using the conservation of the angular momentum and the torque equilibrium theory. Furthermore, the controllability of the cube robot is analyzed and the angle of the cube robot is derived from the attitude and heading reference system (AHRS). Then the parallel proportional–integral–derivative (PID) controller is proposed for the balancing control of the self-designed cube robot. As for the bounce control of the cube robot, a braking system triggered by the servo motor is designed for converting the kinetic energy to the potential energy. Finally, the experimental results are included to demonstrate that the cube robot can complete the actions of self-bouncing and self-balancing with good robustness to external disturbances.

Keywords